How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18762
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

I have started taking Nitrofurantoin 50mg caps. Yesterday

Resolved Question:

I have started taking Nitrofurantoin 50mg caps. Yesterday I had a severe headache, followed by being sick & also swollen glands in the throat, the sickness has now stopped,but my throat still feels tight. The doctor who prescribed these tablets at London Bridge Hospital is on holiday, so I cannot contact him. I am not taking any more of these caps, is there anything I can do to help the throat?
Jackie L
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. D. Love replied 2 years ago.
Hello from JustAnswer.

When having a reaction to a medicine, the best that can be done at home is to stop the medicine and take an antihistamine. There are several antihistamines available over the counter, but the most common is Benadryl/diphenhydramine.

It is important to note, though, that is the tightness of the throat is more severe, it would be better to be seen emergently. A severe reaction can interfere with the ability to swallow or breath, and it would require emergent treatment. As long as the symptoms are of lesser severity, then it would be OK to try the antihistamine.

If I can provide any further information, please let me know.
Dr. D. Love and 4 other Medical Specialists are ready to help you